MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Codes Use of Device Problem (1670); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device is not available, a proper device analysis could not be completed nor the reported issue confirmed.A query was completed in our complaint system and no other similar complaints linked to this specific lot were found, indicating no systemic manufacturing or quality issue with the device.There two main causes for zonular instability and capsular compromise: predisposing lens and patient factors that make the zonules weak and capsule fragile.Inadequate surgical maneuvers that produce anatomical conditions.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.
 
Event or Problem Description
It was reported that following implantation of the ct lucia 621p iol (intraocular lens), the patient was referred to a retina specialist due to zonular instability.It was further reported that the lens must be removed because the compromised capsular bag was unstable and could not support any one-piece lens (ct lucia 621p), which is unrelated to the device itself.The secondary surgery will involve a lens exchange by a retina doctor, who will suture a three-piece iol in place.No retinal pathologies have been identified, and the patient is now under the care of another physician for this procedure.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key22912528
Report Number3010126268-2025-00036
Device Sequence Number9184740
Product Code HQL
UDI-Device Identifier00843045102335
UDI-Public(01)00843045102335(11)230422(17)260331
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number621P
Device Catalogue Number003500-0056-487
Device Lot Number3S230458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown